Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Doodle groups


Author: Mikhail Khovanov
Journal: Trans. Amer. Math. Soc. 349 (1997), 2297-2315
MSC (1991): Primary 57M05
DOI: https://doi.org/10.1090/S0002-9947-97-01706-6
MathSciNet review: 1370644
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A doodle is a finite number of closed curves without triple intersections on an oriented surface. There is a ``fundamental'' group, naturally associated with a doodle. In this paper we study these groups, in particular, we show that fundamental groups of some doodles are automatic and give examples of doodles whose fundamental groups have non-trivial center.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57M05

Retrieve articles in all journals with MSC (1991): 57M05


Additional Information

Mikhail Khovanov
Email: michaelk@math.yale.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01706-6
Received by editor(s): November 14, 1994
Received by editor(s) in revised form: October 30, 1995
Article copyright: © Copyright 1997 American Mathematical Society